AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Real Algebraic Geometry and Ordered Structures
Edited by: Charles N. Delzell and James J. Madden, Louisiana State University, Baton Rouge, LA
SEARCH THIS BOOK:

Contemporary Mathematics
2000; 287 pp; softcover
Volume: 253
ISBN-10: 0-8218-0804-4
ISBN-13: 978-0-8218-0804-7
List Price: US$87
Member Price: US$69.60
Order Code: CONM/253
[Add Item]

Request Permissions

This volume contains 16 carefully refereed articles by participants in the Special Session on Real Algebraic Geometry and Ordered Algebraic Structures at the Sectional Meeting of the AMS in Baton Rouge, April 1996, and the associated Special Semester in the spring of 1996 at Louisiana State University and Southern University, Baton Rouge. The 23 contributors to this volume were among the 75 mathematicians from 15 countries who participated.

Topics include the topology of real algebraic curves (Hilbert's 16th problem), moduli of real algebraic curves, effective sums of squares of real forms (Hilbert's 17th problem), efficient real quantifier elimination, subanalytic sets and stratifications, semialgebraic singularity theory, radial vector fields, exponential functions and valuations on nonarchimedean ordered fields, valued field extensions, partially ordered and lattice-ordered rings, rings of continuous functions, spectra of rings, and abstract spaces of (higher-level) orderings and real places.

This volume provides a good overview of the state of the art in this area in the 1990s. It includes both expository and original research papers by top workers in this thriving field. The authors and editors strived to make the volume useful to a wide audience (including students and researchers) interested in real algebraic geometry and ordered structures--two subjects that are obviously related, but seldom brought together.

Readership

Graduate students and research mathematicians interested in algebraic geometry.

Table of Contents

  • M. E. Alonso and M. P. Vélez -- On real involutions and ramification of real valuations
  • E. Becker, V. Powers, and T. Wörmann -- Deciding positivity of real polynomials
  • J.-P. Brasselet -- Radial vector fields and the Poincaré-Hopf theorem
  • S. Finashin -- A generalization of the Arnold-Viro inequalities for real singular algebraic curves
  • P. M. Gilmer -- Floppy curves, with applications to real algebraic curves
  • D. Gondard and M. Marshall -- Towards an abstract description of the space of real places
  • L. Gonzalez-Vega -- A special quantifier elimination algorithm for Pham systems
  • M. Henriksen and F. A. Smith -- A look at biseparating maps from an algebraic point of view
  • J. Huisman -- Real Teichmüller spaces and moduli of real algebraic curves
  • J. Huisman -- Correction to "A real algebraic vector bundle is strongly algebraic whenever its total space is affine"
  • F.-V. Kuhlmann and S. Kuhlmann -- The exponential rank of nonarchimedean exponential fields
  • L. Noirel and D. Trotman -- Subanalytic and semialgebraic realisations of abstract stratified sets
  • J. Ohm -- On the vector space defect for valued field extensions
  • G. M. Polotovskii -- On the classification of decomposable 7-th degree curves
  • M. J. de la Puente -- The complex spectrum of a ring
  • B. Reznick -- Some concrete aspects of Hilbert's 17th problem
  • M. Shiota -- Semialgebraic singularity theory
Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia